Wildfire, Blaine
- When
- September 21, 8:00 AM MST to September 23, 8:00 AM MST
- Where
- Blaine County, 1 mi E of Gannett
- Reported by
- INSURANCE COMPANY
- Coordinates
- 43.412, -113.980 (the zone’s center; the record gives no point)
1000 acre Gannett fire burned sage and grass. No structural damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
1000 acre Gannett fire burned sage and grass. No structural damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 21, 2:00 AM MST, 6 hours earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 300 AM MDT SUN SEP 21 2003 A BROAD AREA OF HIGH PRESSURE WILL CONTINUE ACROSS THE EASTERN PACIFIC WITH NORTHWEST FLOW ALOFT EXTENDING INTO SOUTHEAST IDAHO. JET STREAM REMAINS WELL TO THE NORTH AS WELL AS ANY EMBEDDED DISTURBANCES IN THE FLOW RESULTING IN A CONTINUED DRY FORECAST WITH A SLIGHT WARMING TREND. LATEST GFS RUN LOOKS TO BE THE MOST REASONABLE RUN WE HAVE SEEN FOR SEVERAL DAYS FOR THIS TIME OF YEAR. WATER VAPOR IMAGERY SHOWS WEAK AREA OF LOW PRESSURE AROUND 135W WITH NO CLEAR PROGRESSION. SURVICK KSFX...OPERATIONAL...VCP 32. .PIH....NONE.
IDZ017>023-031-032-220000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 500 AM MDT SUN SEP 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337646.